Hail, Morgan
- When
- July 26, 1:50 PM EST
- Where
- Morgan County, 1.12 mi W of High Pt
- Measured
- 0.75 in hail
- Reported by
- Department of Highways
- Coordinates
- 36.150, -84.850
Dime to penny sized hail fell on highway 62w one mile west of High Point.
Unstable atmosphere aided by a weak upper trough located over the Upper Ohio Valley resulted in pulse severe thunderstorm development.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Unstable atmosphere aided by a weak upper trough located over the Upper Ohio Valley resulted in pulse severe thunderstorm development.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 26, 1:34 PM EST, 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 234 PM EDT THU JUL 26 2007 .SHORT TERM...(TONIGHT AND FRIDAY)...LACK OF SURFACE FEATURE TODAY HAS CONVECTION FIRING MORE RANDOMLY...ALTHO SOME ORGANIZED OVER THE CUMBERLAND PLATEAU AND HIGHER TERRAIN OF WRN NC AT THIS TIME. MOVEMENT IS EAST OR NORTHEAST AT 10 TO 15 MPH...MOVING AWAY FROM TRI AND TYS FOR NOW...WITH SLIGHT THREAT OF TSRA FOR CHA OVER NEXT FEW HOURS. A FEW STORMS MAY PULSE TO BRIEFLY SEVERE LEVELS WITH SMALL HAIL AND DAMAGING DOWNBURST WINDS THE MAIN THREATS. DUE TO RANDOM LOOK DECIDED TO LOWER POPS A BIT FOR REST OF THE AFTERNOON AND EVENING HOURS (BELOW 50 PERCENT COVERAGE). CLOSE TO MOS BLEND FOR MIN TEMPS...AND ADDED SOME PATCHY LATE NIGHT FOG...WITH POTENTIAL FOR IFR CONDITIONS AT ALL 3 TAF SITES. FOR FRIDAY...GENERALLY EXPECT DIURNAL CONVECTION WITH ONCE AGAIN A RANDOM COVERAGE. LATEST MOS POPS WERE LOWER THAN PREVIOUS GRIDS... BUT I KEPT POPS A BIT HIGHER IN THE TYPICALLY FAVORED TERRAIN AREAS. GFS MAX TEMPS WERE NOT FAR OFF THE BLEND OF MOS...AND CLOSELY FOLLOWED. .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...ANOTHER UPPER TROUGH DEVELOPING ACROSS THE EASTERN QUARTER OF THE NATION WILL BE THE MAIN WEATHER FEATURE FOR THE EXTENDED. MODELS SHOW A FAIRLY STRONG SHORT-WAVE DIVING INTO THE DEVELOPING UPPER TROUGH OVER THE OHIO VALLEY LATE FRIDAY WHICH WILL MOVE ACROSS THE FORECAST AREA BY EARLY FRIDAY MORNING. THICKNESS AND CORFIDI VECTORS SUGGEST OHIO VALLEY MCS WILL MOVE SOUTHEAST TOWARD THE FORECAST FRIDAY NIGHT. HAVE UPPED POPS FOR THIS FEATURE WITH THE HIGHEST CHANCES OF CONVECTION OVER THE NORTHERN HALF OF THE FORECAST AREA. PRE-FRONTAL TROUGH AND FRONT WILL MOVE ACROSS THE AREA SATURDAY AND SATURDAY NIGHT AS UPPER TROUGH BECOMES MORE ESTABLISHED. WILL KEEP LIKELY POPS FOR SATURDAY AND ..SO HAVE KEPT LIKELY POPS GOING. FOR SUNDAY...UPPER TROUGH MOVES ONLY SLOWLY EAST TO THE EASTERN SEABOARD WITH AN INVERTED TROUGH OVER THE CENTRAL AND SOUTHERN APPALACHIANS...SO WILL ALSO KEEP CHANCE POPS GOING...HIGHEST POPS NORTHEAST SECTIONS. SURFACE AND UPPER RIDGE BUILDS INTO THE AREA FOR MONDAY THROUGH WEDNESDAY...SO DRY CONDITIONS RETURN. FOR THURSDAY...GFS SHOWS A BACK-DOOR FRONT MOVING INTO THE FORECAST AREA WITH SCATTERED CONVECTION POSSIBLE. CONFIDENCE LOW FOR THIS FEATURE. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 68 90 70 87 70 / 30 30 30 70 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 65 87 69 83 70 / 30 40 60 70 40 OAK RIDGE, TN 65 88 69 83 69 / 30 40 60 70 40 TRI CITIES AIRPORT, TN 60 86 66 80 66 / 30 50 60 70 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG/DH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT THU JUL 26 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-271000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 500 AM EDT THU JUL 26 2007 /400 AM CDT THU JUL 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHEAST FROM KENTUCKY INTO THE AREA LATE FRIDAY OR EARLY SATURDAY. THERE IS A SLIGHT RISK OF LOCALIZED FLOODING...DAMAGING WINDS AND LARGE HAIL WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION WILL NOT BE NEEDED.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1030 AM EDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG SPRING CITY 35.69N 84.86W
07/25/2007 RHEA TN LAW ENFORCEMENT
FEW TREES DOWN ACROSS NORTH HALF OF COUNTY. REPORTED BY
SHERIFFS OFFICE.
0319 PM HAIL PIKEVILLE 35.61N 85.20W
07/25/2007 E1.00 INCH BLEDSOE TN LAW ENFORCEMENT
QUARTER SIZE HAIL ON DAYTON MOUNTAIN. REPORTED BY
SHERIFFS OFFICE.
0328 PM TSTM WND GST DANDRIDGE 36.02N 83.42W
07/25/2007 M63.00 MPH JEFFERSON TN AMATEUR RADIO
SPOTTER REPORTS 3 TREES DOWN, PENNY SIZE HAIL, AND
MEASURED WIND SPEED OF 63 MPH, AT HIS HOME ON CHEROKEE
DRIVE.
0330 PM TSTM WND DMG DANDRIDGE 36.02N 83.42W
07/25/2007 JEFFERSON TN LAW ENFORCEMENT
FEW TREES AND POWER LINES DOWN IN THE DANDRIDGE AREA.
REPORTED BY SHERIFFS OFFICE.
0355 PM HAIL NEWPORT 35.96N 83.19W
07/25/2007 E0.75 INCH COCKE TN AMATEUR RADIO
PENNY SIZE HAIL ON HWY 25/70 IN NEWPORT. REPORTED BY
SPOTTER.
0400 PM TSTM WND DMG DAYTON 35.49N 85.01W
07/25/2007 RHEA TN LAW ENFORCEMENT
TREES DOWN ACROSS SOUTH HALF OF COUNTY. REPORTED BY
SHERIFFS OFFICE.
0403 PM TSTM WND DMG PIKEVILLE 35.61N 85.20W
07/25/2007 BLEDSOE TN LAW ENFORCEMENT
FEW TREES DOWN IN THE NINE MILE AREA. REPORTED BY
SHERIFFS OFFICE.
0446 PM TSTM WND DMG SODDY-DAISY 35.26N 85.17W
07/25/2007 HAMILTON TN LAW ENFORCEMENT
TREE DOWN ACROSS RAIL ROAD TRACK IN SODDY-DAISY. REPORTED
BY POLICE DEPT.
0505 PM TSTM WND DMG SIGNAL MOUNTAIN 35.13N 85.34W
07/25/2007 HAMILTON TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN SIGNAL MOUNTAIN. REPORTED
BY SHERIFFS OFFICE.
0505 PM TSTM WND DMG JASPER 35.06N 85.63W
07/25/2007 MARION TN LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE. REPORTED BY SHERIFFS
OFFICE.
0543 PM TSTM WND DMG MADISONVILLE 35.52N 84.36W
07/25/2007 MONROE TN LAW ENFORCEMENT
TREE DOWN ON POVO RD NEAR MADISONVILLE. REPORTED BY
SHERIFFS OFFICE.
0645 PM TSTM WND DMG 10 NW DUCKTOWN 35.14N 84.51W
07/25/2007 POLK TN LAW ENFORCEMENT
TREES DOWN ON HWY 64 BETWEEN OCOEE AND DUCKTOWN.
&&
MEPThe Knoxville radar (KMRX), 130 km away, was scanning. The volume nearest the first event began at 18:49 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Dime to penny sized hail fell on highway 62w one mile west of High Point.
Several trees were reported down on Spring Gap Mountain Road seven miles north northeast of Pikeville.
Several trees and power lines were reported down in the vicinity of Milligan and Okolona.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40347, 40348, 40349.